Indian Journal of Nephrology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2021  |  Volume : 31  |  Issue : 2  |  Page : 173--175

First reported case of rhabdomyolysis associated with concomitant use of cyclosporin, diltiazem, and simvastatin

Kar Wah Fuah1, Christopher Lim2 
1 Department of Medicine, Hospital Tengku Ampuan Afzan, Kuantan, Pahang, Malaysia
2 Unit of Nephrology, Department of Medicine, Universiti Putra Malaysia, Malaysia

Correspondence Address:
Prof. Christopher Lim
Nephrology Unit, Department of Medicine, Faculty of Medicine and Health Sciences, Universiti Putra Malaysia, Selangor
Malaysia

Rhabdomyolysis is a syndrome with a wide range of symptoms ranging from asymptomatic raised serum creatinine kinase to life-threatening metabolic disturbances and acute kidney injury. A careful history taking and high clinical suspicion on drug-drug interaction are crucial to identify the etiology of rhabdomyolysis. Here, we present a case of rhabdomyolysis due to a rare drug-to-drug interaction of simvastatin, diltiazem, and cyclosporin in a patient with IgA nephropathy. Early renal replacement therapy was initiated, and the insulting agents were withheld. Despite the metabolic disturbances were corrected, the patient succumbed to possible venous thromboembolism event during the prolonged hospital stay. Therefore, heightened awareness is required in dealing with patients with glomerulonephritis who are frequently prescribed on polypharmacy, in order to reduce unwarranted adverse events.

How to cite this article:
Fuah KW, Lim C. First reported case of rhabdomyolysis associated with concomitant use of cyclosporin, diltiazem, and simvastatin.Indian J Nephrol 2021;31:173-175

How to cite this URL:
Fuah KW, Lim C. First reported case of rhabdomyolysis associated with concomitant use of cyclosporin, diltiazem, and simvastatin. Indian J Nephrol [serial online] 2021 [cited 2021 Dec 1 ];31:173-175
Available from: https://www.indianjnephrol.org/article.asp?issn=0971-4065;year=2021;volume=31;issue=2;spage=173;epage=175;aulast=Fuah;type=0